Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 24, 2017, 3:55 AM CDT. It took effect at Apr 24, 2017, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2017, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 24, 2017, 12:00 PM CDT
- Expired
- Apr 24, 2017, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
733 WWUS84 KMAF 240855 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 355 AM CDT Mon Apr 24 2017 ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... .Critical fire weather conditions are expected across the Southeast New Mexico Plains, Guadalupe Mountains, and Van Horn/Hwy 54 Corridor this afternoon as 20ft winds increase and a thermal ridge develops across eastern New Mexico into southwest Texas. A Red Flag Warning is in effect for these areas from late this morning through this evening. Critical fire weather conditions are expected across most of the area Tuesday, though main concerns continue to be across the Guadalupe Mountains, Southeast New Mexico Plains, and the Van Horn/Hwy 54 Corridor where recent green-up has not been as pronounced. A Fire Weather Watch is in effect on Tuesday for these locations. NMZ114-115-TXZ258-242100- /O.UPG.KMAF.FW.A.0017.170424T1700Z-170425T0300Z/ /O.NEW.KMAF.FW.W.0023.170424T1700Z-170425T0300Z/ /O.NEW.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/ Guadalupe Mountains-Southeast Plains- 255 AM MDT Mon Apr 24 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 9 PM MDT this evening. A Fire Weather Watch has also been issued for Tuesday morning through Tuesday evening. * WIND...West southwest 20 to 25 mph with higher gusts in the plains. West southwest 30 to 45 mph with higher gusts in the mountains. On Tuesday, west 25 to 35 mph with higher gusts in the plains. West 35 to 55 mph with higher gusts in the mountains. * HUMIDITY...5 to 7 percent today, 6 to 15 percent Tuesday. * FIRE DANGER...Very High. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ057-242100- /O.NEW.KMAF.FW.W.0023.170424T1700Z-170425T0300Z/ /O.NEW.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/ Van Horn and Highway 54 Corridor- 355 AM CDT Mon Apr 24 2017 /255 AM MDT Mon Apr 24 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ today to 10 PM CDT /9 PM MDT/ this evening. A Fire Weather Watch has also been issued for Tuesday afternoon through Tuesday evening. * WIND...West southwest 20 to 25 mph with higher gusts. On Tuesday, 25 to 35 mph with higher gusts. Stronger winds expected across higher elevations. * HUMIDITY...5 to 7 percent today, 6 to 10 percent Tuesday. * FIRE DANGER...Very High. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
369 WWUS84 KMAF 241927 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 227 PM CDT Mon Apr 24 2017 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... .Critical fire weather conditions are expected across the Southeast New Mexico Plains, Guadalupe Mountains, and Van Horn/Hwy 54 Corridor this afternoon as 20ft winds increase and a thermal ridge develops across eastern New Mexico into southwest Texas. A Red Flag Warning is in effect for these areas through this evening. Critical fire weather conditions are expected across most of the area Tuesday, though main concerns continue to be across the Guadalupe Mountains, Southeast New Mexico Plains, and the Van Horn/Hwy 54 Corridor where recent green-up has not been as pronounced. A Fire Weather Watch is in effect on Tuesday for these locations. NMZ114-115-TXZ057-258-251000- /O.CON.KMAF.FW.W.0023.000000T0000Z-170425T0300Z/ /O.CON.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- 227 PM CDT Mon Apr 24 2017 /127 PM MDT Mon Apr 24 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ today to 10 PM CDT /9 PM MDT/ this evening. A Fire Weather Watch has also been issued for Tuesday afternoon through Tuesday evening. * WIND...West southwest 20 to 25 mph with higher gusts in the plains. West southwest 30 to 45 mph with higher gusts in the mountains. On Tuesday, west 25 to 35 mph with higher gusts in the plains. West 40 to 60 mph with higher gusts in the mountains. * HUMIDITY...5 to 7 percent today, 6 to 13 percent Tuesday. * FIRE DANGER...Very High. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:48 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 24, 2:48 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
248 AM CDT Mon Apr 24 2017
.DISCUSSION...
The 85h thermal ridge will bogart its way into the area today and
the core 27-29C 85h temps ensure that high temps will easily climb
into the M90s across SE NM/Upper Trans Pecos. A average mixed layer
(65h deep) wind of 30kts foretells a windy day across the same areas
including the GDP Mtns. By late today the a mtn wave will set up
across the GDP Mtns with the classic upshear tilted OMEGA couplet.
As such will opt issue a high wind warning from 20Z/24-03Z/26,
windiest conditions to occur on Tue. Thermal ridge will be farther
e on Tue. This will result in cooler temps across SE NM, but
warmer across the PB and Big Bend/Rio Grande. Wind/very windy
conditions are expected areawide Tue when an 85h speed max of
30-35kts extends e from Upper Trans Pecos/SE NM into all of the
PB. The average mixed layer wind will be near 35kts and advisory
level winds are likely in the corridor described above. As the
upper low passes to the n Wed AM an assocd cold front will move
thru bringing some relief from WRT temps, probably still windy
though. Warm/dry sector is eager to return and sets up Thur/Fri.
Fri will be again be especially warm, there will be wind too
along periods of high clouds on Tue and Fri. Similarly to Wed we
expect a cold front will follow Sat thus cooler next weekend. As
upper low passes by Sat a few high based -SHRA/-TSRA will be
possible in assocn with cold mid level temps on Sat.
&&
.FIRE WEATHER...
Today fire wx concerns are focused in the GDP Mtns/SE NM/Van Horn
area where there will be a prominent low level thermal ridge with
85h winds (~5kft) of 25-30kts and where RFTI of 4-6 is forecast.
Roadside green-up does reduce roadside start potential, but IA
potential certainly increases today. Critical fire wx will expand
Tue into most of the PB and farther s into the Trans Pecos. Green-up
across the PB does mitigate fire wx concerns and precludes the
issuance of a watch for these areas. In the Trans Pecos there has
been some green-up, but not sure how strong it is? For now will
issue a Red Flag today for GDP Mtns/SE NM/Van Horn area and a
watch for same areas on Tue. Basically for Tue strongest fire wx
will occur in area that has the best green-up.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 90 62 93 61 / 0 0 0 0
Carlsbad 95 62 90 57 / 0 0 0 0
Dryden 87 60 96 67 / 10 0 0 0
Fort Stockton 93 62 94 63 / 10 0 0 0
Guadalupe Pass 83 57 79 52 / 0 0 0 0
Hobbs 91 60 87 53 / 0 0 0 0
Marfa 87 49 88 54 / 10 0 0 0
Midland Intl Airport 91 62 93 60 / 0 0 0 0
Odessa 91 62 93 60 / 0 0 0 0
Wink 94 61 94 60 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 2 PM this afternoon to 9 PM MDT Tuesday
for Guadalupe Mountains of Eddy County.
Red Flag Warning from 11 AM this morning to 9 PM MDT this
evening for Guadalupe Mountains-Southeast Plains.
Fire Weather Watch from Tuesday morning through Tuesday evening
for Guadalupe Mountains-Southeast Plains.
TX...High Wind Warning from 2 PM this afternoon to 9 PM MDT Tuesday
for Guadalupe Mountains.
Red Flag Warning from noon CDT /11 AM MDT/ today to 10 PM CDT /9
PM MDT/ this evening for Guadalupe Mountains-Van Horn and
Highway 54 Corridor.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Guadalupe Mountains-Van Horn and Highway 54
Corridor.
&&Hazardous weather outlook, Apr 23, 1:49 PM CDT, 14 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 149 PM CDT Sun Apr 23 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 149 PM CDT Sun Apr 23 2017 /1249 PM MDT Sun Apr 23 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Critical fire weather conditions are possible Monday, mainly for the Guadalupe Mountains and southeast New Mexico plains. A Fire Weather Watch is in effect for this area Monday. Critical fire weather conditions look likely on Tuesday across the Guadalupe Mountains, Southeast New Mexico Plains, and the Van Horn area. High winds are possible Monday and Tuesday across the Guadalupe Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:05 AM CDT | High Wind Warning | MAF | 49 hr | |
| Apr 24, 3:55 AM CDT | Fire Weather Watch | MAF | 24 hr | |
| Apr 24, 2:05 PM CDT | High Wind Watch | MAF | 14 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.